Alert archive / Georgia / River Flood Warnings in 2017
River Flood Warning 26, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 29, 2017, 9:25 AM EST for Dodge County, Telfair County, Wilcox County, Georgia. It took effect at Jan 29, 2017, 7:00 PM EST. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 29, 2017, 9:25 AM EST (14:25 UTC)
- In effect from
- Jan 29, 2017, 7:00 PM EST
- Expired
- Jan 30, 2017, 7:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dodge County, GA, Telfair County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ocmulgee River at Abbeville (ABBG1). The gauge peaked at 11.92 ft at Jan 30, 2017, 1:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02215260, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
496
WGUS42 KFFC 291425
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
925 AM EST SUN JAN 29 2017
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Ocmulgee River near Abbeville affecting Dodge...Telfair AND Wilcox
COUNTIES
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC091-271-315-300425-
/O.NEW.KFFC.FL.W.0026.170130T0000Z-170131T0000Z/
/ABBG1.1.ER.170130T0000Z.170130T0000Z.170130T1800Z.NO/
925 AM EST SUN JAN 29 2017
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Ocmulgee River near Abbeville.
* From this evening until Monday evening.
* At 8 AM Sunday the stage was 11.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* The river is forecast to rise to flood stage by this evening and
crest around 12 feet through Monday afternoon.The river will fall
below flood stage Monday afternoon.
* At 12 feet...Flood Stage is reached. Minor flooding of lowlands
adjacent to the river begins. The water level reaches the top of
the Abbeville boat ramp and also begins to flood the nearby park.
&&
LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
3175 8299 3184 8320
$$3 follow-up statements
650
WGUS82 KFFC 300334
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1034 PM EST SUN JAN 29 2017
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Abbeville affecting Dodge...Telfair AND Wilcox
COUNTIES
GAC091-271-315-301734-
/O.CON.KFFC.FL.W.0026.000000T0000Z-170131T0000Z/
/ABBG1.1.ER.170130T1200Z.170130T1200Z.170130T1800Z.NO/
1034 PM EST SUN JAN 29 2017
The Flood Warning continues for
The Ocmulgee River near Abbeville.
* From Monday morning until Monday evening.
* At 945PM Sunday the stage was 11.9 feet...and slowly rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by Monday morning and continue
to rise to near 12 feet by early afternoon Monday.The river
will fall below flood stage by Monday evening.
* At 12 feet...Flood Stage is reached. Minor flooding of lowlands
adjacent to the river begins. The water level reaches the top of
the Abbeville boat ramp and also begins to flood the nearby park.
&&
LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
3175 8299 3184 8320
$$213
WGUS82 KFFC 300942
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 AM EST MON JAN 30 2017
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Abbeville affecting Dodge...Telfair AND Wilcox
COUNTIES
GAC091-271-315-302342-
/O.CON.KFFC.FL.W.0026.000000T0000Z-170131T0000Z/
/ABBG1.1.ER.170130T1200Z.170130T1200Z.170130T1800Z.NO/
442 AM EST MON JAN 30 2017
The Flood Warning continues for
The Ocmulgee River near Abbeville.
* From this morning until this evening.
* At 3 AM Monday the stage was 11.9 feet...and steady.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast to rise to flood stage this morning.The river will fall below
flood stage by this afternoon.
* At 12.0 feet...Flood Stage is reached. Minor flooding of lowlands
adjacent to the river begins. The water level reaches the top of
the Abbeville boat ramp and also begins to flood the nearby park.
&&
LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
3175 8299 3184 8320
$$272
WGUS82 KFFC 301703
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1203 PM EST MON JAN 30 2017
...The Flood Warning is cancelled for the following rivers in
Georgia...
Ocmulgee River near Abbeville affecting Dodge...Telfair AND Wilcox
COUNTIES
GAC091-271-315-301733-
/O.CAN.KFFC.FL.W.0026.000000T0000Z-170131T0000Z/
/ABBG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1203 PM EST MON JAN 30 2017
The Flood Warning is cancelled for
The Ocmulgee River near Abbeville.
* This takes effect immediately.
* At 11 AM Monday the stage was 11.8 feet...and falling.
* Flood stage is 12 feet.
* The river will continue to fall.
* At 12 feet...Flood Stage is reached. Minor flooding of lowlands
adjacent to the river begins. The water level reaches the top of
the Abbeville boat ramp and also begins to flood the nearby park.
&&
LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
3175 8299 3184 8320
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 29, 6:36 AM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Jan 29, 6:36 AM EST, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 636 AM EST Sun Jan 29 2017 .PREV DISCUSSION... /Issued 307 AM EST Sun Jan 29 2017/ .SHORT TERM /Today through Monday/... Upper disturbance and rather limited enhanced moisture field accompanying the vort max will swing across north GA today. Overall timing of resultant isolated to scattered precip looks to be less progressive than previous model runs so have trended greatest chance pops more to this afternoon then linger in the NE for this evening. P-type should be initially mainly light rain showers (still confined north of Atlanta)...though the higher NE elevations would have thermal profiles supportive of light snow and some decent lapse rates. Resultant QPF is trending lower than before and overall forecast snow (if any accumulates) will be more in the trace to upwards of a half inch range and the best chance of any light accumulations would be elevations above 1500 ft. Have updated the Special Weather Statement accordingly and not anticipating much impact from this...however late afternoon and evening trends need to be watched closely if any higher amounts are expected, which could cause a lingering threat for some slick roadways/elevated sfcs going into the overnight given fcst temps. Otherwise the rest of the CWA can expect a partly to mostly cloudy day with some enhanced gusty west winds. Monday will be dry and mostly clear under NW flow aloft. Temps a tad cooler with highs about 5 degrees below climo norms. Baker && .LONG TERM /Monday Night through Saturday/... Extended models are in fairly good agreement initially, but begin to diverge by midweek. The extended periods remain pretty dry and benign as zonal upper level flow sets up by Tuesday. On Wednesday, GFS is a little more progressive with weak surface boundary across the TN valley but has little to no moisture to work with so mainly just brings clouds across the area. ECMWF is slower to bring the surface boundary NW GA by 12 hours or so, but also trying to bring moisture from northern stream - which rarely happens and has little upper level support. By Friday both models showing some return flow moisture across north GA spreading across the forecast area through the weekend as weak surface boundary slowly sags across the area. While confidence is higher for rain by next weekend, would not be surprised to see models push onset back with later future model runs. Guidance temperatures trend into the 60s for afternoon highs Tuesday through Thursday with colder air filtering into mainly north GA by Friday for the weekend. Atwell && .AVIATION... 12Z Update... VFR conditions expected thru period with a 4-7 kft deck building in this morning for the northern sites (slightly higher for southern sites). Initial WSW winds 8-10 kts becoming West to WNW 12-14 kts gusting 18-22 kts. Slight chance of a stray shower or two making it close to the northern sites this afternoon with an upper disturbance but too low to include mention in TAF. Should see some clearing and loss of gusts by evening. Expect 18-20 kt gusts again for Monday out of NW. //ATL Confidence...12Z Update... Medium on timing and level of initial cigs. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 51 31 49 35 / 10 10 0 0 Atlanta 50 32 48 38 / 10 10 0 0 Blairsville 43 26 40 29 / 40 40 10 0 Cartersville 49 31 47 35 / 20 20 5 0 Columbus 55 34 54 38 / 5 5 0 0 Gainesville 47 30 45 35 / 20 20 5 0 Macon 55 33 53 36 / 5 5 0 0 Rome 50 30 49 35 / 20 20 5 0 Peachtree City 51 31 50 35 / 10 10 0 0 Vidalia 57 36 54 38 / 5 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....Atwell AVIATION...Baker
Hazardous weather outlook, Jan 29, 4:28 AM EST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 428 AM EST SUN JAN 29 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-300930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 428 AM EST SUN JAN 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... THERE WILL BE A CHANCE FOR LIGHT SNOW SHOWERS ACROSS FAR NORTHEAST GEORGIA LATE THIS MORNING INTO TONIGHT. ACCUMULATIONS ARE EXPECTED TO BE LIMITED AND LIGHT. PLEASE REFER TO THE LATEST SPECIAL WEATHER STATEMENT /SPSFFC/ FOR DETAILS ON THESE POSSIBLE SNOW SHOWERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
River Flood Warnings in Georgia, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.